Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 235, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 30, 2007, 7:46 PM CDT for Newton County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2007, 7:46 PM CDT (00:46 UTC)
- Expired
- Oct 1, 2007, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Newton County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 7:50 PM CDT | FLASH FLOOD | Neosho, MO | NUMEROUS STREETS FLOODED IN THE CITY OF NEOSHO. |
| Sep 30, 9:00 PM CDT | FLASH FLOOD | Neosho, MO | SEVERAL STREETS FLOODED AND TOTAL RAINFALL OF 3.2 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 010048
FFWSGF
MOC145-010700-
/O.NEW.KSGF.FF.W.0235.071001T0046Z-071001T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT SUN SEP 30 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 200 AM CDT MONDAY.
* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER NEWTON
COUNTY. TWO TO THREE INCHES OF RAIN WILL LIKELY FALL OVER PORTIONS
OF NEWTON COUNTY...INCLUDING THE CITY OF NEOSHO. STREET FLOODING
TYPICALLY OCCURS IN THE CITY OF NEOSHO WITH THESE TYPES OF
THUNDERSTORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
NEOSHO...DIAMOND...FAIRVIEW...GRANBY...LEAWOOD...SAGINAW...
SENECA...SHOAL CREEK DRIVE AND SILVER CREEK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3676 9425 3676 9460 3677 9462 3706 9462
3706 9420 3705 9418 3704 9407 3679 9407
3676 9408 3675 9424
$$
CRAMER2 follow-up statements
000
WGUS73 KSGF 010408
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1107 PM CDT SUN SEP 30 2007
MOC145-010700-
/O.CON.KSGF.FF.W.0235.000000T0000Z-071001T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MO-
1107 PM CDT SUN SEP 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NEWTON COUNTY...
AT 1100 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT WATER
LEVELS WERE RECEDING IN NEOSHO. WHILE RUNOFF HAS ENDED...SOME
FLOODING MAY CONTINUE ON LOW LYING STREETS IN NEOSHO.
DO NOT ATTEMPT TO CROSS WATER COVERED ROADS OR LOW WATER CROSSINGS.
LAT...LON 3676 9425 3676 9460 3677 9462 3706 9462
3706 9420 3705 9418 3704 9407 3679 9407
3676 9408 3675 9424
TIME...MOT...LOC 0407Z 180DEG 0KT 3687 9437
$$
FOSTER000
WGUS73 KSGF 010651
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 AM CDT MON OCT 1 2007
MOC145-010701-
/O.EXP.KSGF.FF.W.0235.000000T0000Z-071001T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MO-
151 AM CDT MON OCT 1 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM CDT FOR NEWTON
COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3676 9425 3676 9460 3677 9462 3706 9462
3706 9420 3705 9418 3704 9407 3679 9407
3676 9408 3675 9424
TIME...MOT...LOC 0651Z 180DEG 0KT 3687 9437
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 6:30 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 30, 6:30 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT SUN SEP 30 2007 ...SEVERE WEATHER UPDATE... .UPDATE... BROKEN LINE OF STRONG TO SEVERE CONVECTION CONTINUES TO PROGRESS QUICKLY EAST FROM EASTERN KANSAS INTO WESTERN MISSOURI ALONG A AN ADVANCING COLD FRONT. AXIS OF MODERATE INSTABILITY JUST OF THE FRONT ALONG WITH SUBSTANTIAL SYNOPTIC SCALE LIFT ASSOCIATED WITH A POTENT SHORTWAVE TROUGH TRACKING INTO IOWA WERE SUPPORTING THE STORMS. AMPLE DEEP LAYER SHEAR WAS IN PLACE TO SUPPORT AT LEAST MARGINALLY SEVERE STORMS WITH STORMS ATTEMPTING TO TAKE ON SUPERCELLULAR CHARACTERISTICS. THE GREATEST RISK OF SEVERE STORMS WILL OCCUR THROUGH 8 PM ACROSS SOUTHWEST AND CENTRAL MISSOURI. DAMAGING WINDS WILL BE THE PRIMARY HAZARD. THE STORMS WILL ENCOUNTER LESS FAVORABLE CONDITIONS AS THEY PUSH EAST INTO THE OZARKS. WHILE AT LEAST A SCATTERED LINE OF STORMS WILL PERSIST THROUGH THE OVERNIGHT HOURS...EXPECT STORM INTENSITY TO GRADUALLY WEAKEN LATER THIS EVENING. FOSTER && .DISCUSSION... MAIN FOCUS WILL CONTINUE TO BE WITH THE QUICK FLOW AND THUNDERSTORM CHANCES TONIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT. SURFACE LOW WAS QUICKLY LIFTING NORTHEAST OVER EASTERN NEBRASKA EARLY THIS AFTERNOON WITH A TRAILING DRY LINE JUST NOW PUSHING THROUGH ICT AS OF 19Z. STRONG PRESSURE RISES ALL DAY BEHIND THE DRY LINE HELPING TO SURGE THE DRY LINE EASTWARD. STORMS QUICKLY INITIATED ALONG THE BOUNDARY EARLY THIS AFTERNOON OVER CENTRAL/EASTERN KANSAS AND HAVE ALREADY MERGED INTO A LINEAR STRUCTURE. WOULD EXPECT THIS SQUALL LINE TO CONTINUE TO PUSH EAST SOUTHEAST INTO THE WESTERN CWA TOWARDS 5 TO 7 PM AND CONTINUING TO SHIFT EAST SOUTHEAST THROUGH THE CWA DURING THE EVENING. BEST CHANCES OF SEVERE WILL BE FROM 5 TO 9 PM WHEN INSTABILITY WILL BE MAXIMIZED. 18Z SOUNDING OUT OF SPRINGFIELD STILL SHOWS A FAIRLY DRY AIR MASS HOWEVER IT HAS INCREASED MOISTURE QUITE A BIT OVER THE 12Z RUN. WHILE INSTABILITY/MOISTURE WILL BE LIMITING FACTORS FOR SEVERE STORMS THIS EVENING AS THE SQUALL LINE SHIFTS SOUTHEAST INTO THE AREA...WIND FIELD REMAIN IMPRESSIVE AND WILL HAVE THE POTENTIAL FOR SEEING SOME DAMAGING THUNDERSTORM WINDS. DRIER AIR SHOULD QUICKLY PUSH IN BEHIND THE DRY LINE LATER THIS EVENING AS EVIDENCED BY SURFACE OBS IN CENTRAL/WESTERN KANSAS TODAY WITH RAPID CLEARING LATER TONIGHT. QUICK UPPER PATTERN WILL CONTINUE THROUGH THE EARLY PART OF THE UPCOMING WORK WEEK WITH NEXT SYSTEM MOVING INTO THE AREA TUESDAY AND TUESDAY NIGHT. MODEL QPF LOOK QUITE IMPRESSIVE AT THIS TIME BUT WITH QUICKNESS OF SYSTEM HAVE TRIMMED BACK QPF AMOUNTS FROM WHAT GUIDANCE IS SHOWING FOR NOW. IF TREND CONTINUES HOWEVER...THIS MIGHT NEED TO BE ADJUSTED UPWARD. NEVERTHELESS...HAVE INCREASED POPS FOR LATE TUESDAY INTO TUESDAY EVENING. LINDENBERG && .AVIATION... STORMS APPROACHING THE JOPLIN AND SPRINGFIELD TERMINALS WILL BE THE CONCERN THIS EVENING. THUNDERSTORMS WILL APPROACH JOPLIN BY 7 PM AND SPRINGFIELD BY 9 PM. GUSTY SOUTH TO SOUTHWEST WINDS UP TO 30 MPH WILL CONTINUE AHEAD OF THE STORMS WITH HIGHER GUSTS AROUND 35 KTS POSSIBLE IN THE STORMS. WINDS WILL SHIFT TO THE WEST AND NORTHWEST AS THE STORMS EXIT TO THE EAST. VFR CONDITIONS WILL PREVAIL FROM LATE TONIGHT INTO MONDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 30, 12:57 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT SUN SEP 30 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS WITH WIND GUSTS OVER 60 MPH AND HAIL TO THE SIZE OF QUARTERS. AREAS AFFECTED AND TIMING: THE SEVERE THUNDERSTORM THREAT WILL AFFECT AREAS MAINLY NORTH AND WEST OF THE INTERSTATE 44 CORRIDOR FROM AROUND 3 PM THROUGH 9 PM. DISCUSSION: A STRONG STORM SYSTEM WAS LOCATED ACROSS EASTERN NEBRASKA EARLY THIS AFTERNOON WITH A DRY LINE EXTENDING SOUTH OF THE LOW INTO CENTRAL KANSAS. MUCH HIGHER DEW POINTS HAVE SURGED NORTHWARD THIS MORNING INTO EASTERN OKLAHOMA AHEAD OF THE DRY LINE HELPING TO MOISTEN UP AND DESTABILIZE THE LOWER ATMOSPHERE. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER HAZARDS EXPECTED. DUE TO THE AMOUNT OF WIND SHEAR AVAILABLE IN THE ATMOSPHERE...AN ISOLATED TORNADO CAN NOT BE RULED OUT... MAINLY OVER EASTERN KANSAS AND WEST CENTRAL MISSOURI. THE DRY LINE IS EXPECTED TO QUICKLY PUSH EAST THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS EVENING WITH QUICK CLEARING EXPECTED BEHIND THE DRY LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL APPROACH THE AREA DURING THE MIDDLE OF NEXT WORK WEEK BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS TO THE AREA TUESDAY AND TUESDAY NIGHT. STRONG STORMS COULD BE POSSIBLE WITH THIS SYSTEM...HOWEVER THE EXACT TRACK AND TIMING IS STILL IN QUESTION AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI AND FURTHER EAST DURING THE EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Sep 30, 7:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 2 NE WEST MINERAL 37.30N 94.90W
09/30/2007 CHEROKEE KS LAW ENFORCEMENT
TREE DOWN OVER SPORTSMANS PIT ROAD.
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:02 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 73 min |
| Sep 30, 8:07 PM CDT | Tornado Warning | SGF | Polk | 38 min |
| Sep 30, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 42 min |
| Sep 30, 9:48 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 57 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.